ADVERTISEMENT

Q. My son wants to quit marijuana but is scared of pain during detox. Please help.

Answered by
Dr. Guruvamsee Krishna Avvaru
and medically reviewed by Dr. Preetha J
This is a premium question & answer published on Oct 29, 2020

Hello doctor,

My son is voluntarily taking drugs and Marijuana (Cannabis) for the past one year. He wants to leave but have a fear of pain during detox. How should his fiancee and I help or convince him to go for medication? How to treat him emotionally? He wants to leave, and even after taking, he says that he has not taken and later accepts it. I do not know which drug he takes. His father and his brother are also addicted to marijuana.

#

Hi,

Welcome to icliniq.com.

If your son is taking only marijuana, it is easy to quit, but it is difficult to stop with advice if he is taking drugs like heroin or morphine. Suppose he is addicted to heroin, it is better to admit to any de-addiction center. If your son is using only marijuana, do not fear pain and all. The treatment for marijuana detox never causes any pain. I advise, to admit your son to a de-addiction center. If you need help, contact me by telephone interview. I will guide you. He needs admission to the de-addiction center and motivational enhancement therapy because of his strong family history. I want to know the stage of motivation. Kindly contact me by telephone interview or video chat.


The Probable causes:

A strong family history.

Hi doctor,

Thank you for your reply.

He is voluntraily taking drugs. He use to give gap for about two to three months. Also he is an IT employee and about to marry so is there any alternative way like medicines apart from rehabilitation. He is currently in his hometown but his office is in another state. He is having work from home now once office reopens he will return to his work place.

#

Hi,

Welcome to icliniq.com.

My advice is better to admit him to a hospital for one month; I will guide you. Otherwise, I am a de-addiction specialist; if I prescribe medicine through this website, you will not get that medicine from the pharmacy.

That medicine will be available only in the de-addiction center.

As you mentioned, your son is an IT employee who can also get a relapse.

  • How much quantity is he taking in a day?
  • Which route is he taking by sniffing or by injection?
  • How is his behavior?
  • How is his sleep pattern?
  • How is his mood?
  • Is he taking drugs alone or along with alcohol?

Hi doctor,

Thank you for your reply.

He uses the sniffing method and takes it without alcohol. He will be very calm without drugs, but he feels anxiety and body pain when he carves. If we admit him to the hospital, there is a chance of losing his job. Could you please suggest how I, as a mother and his fiancee, should treat him emotionally?

#

Hi,

Welcome back to icliniq.com.

Tell me one thing, if he wants to quit the substance or substitute the substance?

What is the present situation, whether he is taking drugs or not?

If he has good motivation to quit the substance, the treatment plan is

1. Tablet Clonidine 0.1 mg twice daily.

2. Tablet Ibuprofen one tablet if needed.

3.Tablet Loperamide 2 mg If required.

4. Tablet Pregabalin and Methylcobalamin one tablet at night.

If your son wants a substitute for the drug, then the only treatment is Qudict (Buprenorphine and Naloxone) 2 mg or 0.4 mg, depending upon the drug's dosage.


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
24 year old Male. How to perform Kegel exercise to improve my sexual life?

Hi doctor, I am 14 years old. I usually experience these symptoms in my daily life. I have a habit of worrying more about things that ordinary people will not worry about it. I easily get traumatized. There was a minor earthquake in the midnight a c...   Read full

Can I get complete cure for PCOD through ayurveda?

Hi doctor, I am 14 years old. I usually experience these symptoms in my daily life. I have a habit of worrying more about things that ordinary people will not worry about it. I easily get traumatized. There was a minor earthquake in the midnight a c...   Read full

Why do I suffer from cold and runny nose every summer?

Hi doctor, I am 14 years old. I usually experience these symptoms in my daily life. I have a habit of worrying more about things that ordinary people will not worry about it. I easily get traumatized. There was a minor earthquake in the midnight a c...   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Alzheimer's Disease - an Overview
Alzheimer's is a neurodegenerative condition that can seriously hamper one's day to day activities and quality of life. ...  Read more»
My father is experiencing hospital delirium after ankle surgery. Please help.
Hi doctor, I am concerned about drug interaction for my father. He is experiencing hospital delirium after surgery. My ...  Read more»
Is there a chance for dengue reattack in the same season?
Hi doctor, I was diagnosed with dengue towards the end of last month. I was hospitalized for five days. I went through...  Read more»

Ask your health query to a doctor online?

Ask a Psychologist Counsellor Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.